Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 162, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2020, 4:27 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 23, 2020, 4:55 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS54 KMOB 232127
SVRMOB
ALC003-097-232215-
/O.NEW.KMOB.SV.W.0162.200623T2127Z-200623T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
427 PM CDT Tue Jun 23 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Mobile County in southwestern Alabama...
Central Baldwin County in southwestern Alabama...
* Until 515 PM CDT.
* At 426 PM CDT, a severe thunderstorm was located near I65 And AL
225, or 8 miles northeast of Creola, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bay Minette, Creola, Stockton, Axis and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3081 8792 3087 8790 3082 8793 3088 8807
3108 8802 3107 8762 3100 8762 3100 8760
3096 8759 3087 8764 3085 8762 3085 8763
3083 8761 3072 8766
TIME...MOT...LOC 2126Z 279DEG 21KT 3095 8791
HAIL...<.75IN
WIND...60MPH
$$
Black1 follow-up statement
492
WWUS54 KMOB 232155
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
455 PM CDT Tue Jun 23 2020
ALC003-097-232205-
/O.CAN.KMOB.SV.W.0162.000000T0000Z-200623T2215Z/
Mobile AL-Baldwin AL-
455 PM CDT Tue Jun 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE AND
CENTRAL BALDWIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3081 8792 3087 8790 3082 8793 3088 8807
3108 8802 3107 8762 3100 8762 3100 8760
3096 8759 3087 8764 3085 8762 3085 8763
3083 8761 3072 8766
TIME...MOT...LOC 2154Z 279DEG 21KT 3092 8771
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:24 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 23, 3:24 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 324 PM CDT Tue Jun 23 2020 .NEAR TERM UPDATE /Now Through Wednesday/...An upper trof over the eastern states broadens somewhat through Wednesday but otherwise remains in place. An associated surface low is currently located over the Great Lakes with a cold front which extends from near the Ohio River valley to Arkansas. As the surface low moves further off to the north, the trailing frontal boundary dips into northern Alabama/Mississippi on Wednesday and stall. A surface ridge remains in place over the northern Gulf and maintains a southwesterly flow over the forecast area. This maintains a moist pattern over the region through Wednesday with precipitable water values near 2.0 inches. A modest series of shortwaves move across the area within the base of the upper trof pattern today followed by a stronger series of shortwaves on Wednesday. This trend and the moist pattern will support likely pops for much of the area this afternoon followed by mainly categorical pops on Wednesday. MLCAPE values of 1500-2250 J/kg are expected today with values ranging from 1000-1500 J/kg on Wednesday, moderated by increased cloud cover and somewhat lower afternoon highs. Despite the moist pattern, the 12Z sounding at JAN indicated abundant drier air above 700 mb, also indicated in the LZK sounding above 600 mb. It's difficult to determine how expansive this drier air region is, but following with the RAP guidance the drier air likely shifts into the forecast area today albeit with some modification due to entrainment from convection. RAP DCAPE values of 1000-1500 J/kg hence look possible and expect the stronger storms to be capable of strong to potentially marginally severe wind gusts this afternoon. On Wednesday, there is the potential for another area of dry mid level air to be advected from the northern Gulf into the area, mainly the southern half, during the afternoon. This would maintain the potential for strong to possibly marginally severe downdrafts again on Wednesday, tempered somewhat by the somewhat lower instability. Locally heavy rainfall will also be possible with the stronger storms each day which could lead to nuisance type flooding issues. Lows tonight range from around 70 well inland to the mid 70s at the coast. Highs on Wednesday will be mostly in the mid to upper 80s. A moderate risk of rip currents is expected through Wednesday. /29 && .SHORT TERM /Wednesday night Through Friday night/...Upper trough over the eastern states moves little through Thursday before finally pushing east off the Atlantic coast by Friday night. As a result, we continue to see unsettled weather under its southern periphery Thursday with scattered showers and thunderstorms developing during daytime hours. At the surface, high pressure continues to ridge from the western Atlantic into the southeastern states, maintaining a southerly flow across the region. With moderate instability and ample moisture available, could see some gusty winds with stronger storms due to precip loading in downdrafts. This would be in addition to the typical summertime threats of frequent lightning and heavy downpours. Rain chances drop off Thursday night as weak ridging builds over the area, with only a slight chance for a few isolated storms over southeast Mississippi on Friday. Low temps range from upper 60s to low 70s inland and mid to upper 70s along the coast. Highs on Thursday remain in the mid 80s where coverage of storms will be greatest, and upper 80s to low 90s elsewhere. Temps on Friday will be warmer due to the more sparse coverage in clouds and storms, with most areas seeing low to mid 90s. Some locations could see heat indices reaching the 100 to 103 degree range on Friday. /49 && .EXTENDED TERM /Saturday Through Tuesday/...Upper ridging weakens as another shortwave trough ejects from the Desert Southwest over the south Plains to our west. This, in combination with the persistent southerly flow at the surface and in the lower troposphere, will support diurnal summertime convection each day through the weekend. Best chance for thunderstorms will be during afternoon hours, with activity tapering off each evening with the loss of daytime heating. Above-seasonal rain chances return everywhere early next week as the upper trough rotates into the lower Mississippi River Valley and upper forcing increases over the local area. Temperatures change little throughout the period (welcome to summer along the Gulf coast), with upper 80s to low 90s expected across much of the area each afternoon. Lows range from low 70s inland to mid 70s along the coast each night. /49 && .MARINE...Will have Small Craft Exercise Caution wording this evening for the near shore waters as well as Mississippi Sound and southern Mobile Bay due to southwest winds near 15 knots. Locally higher winds and waves are possible near scattered to numerous showers and thunderstorms through the period. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 23, 12:13 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1213 PM CDT Tue Jun 23 2020
ALZ055>060-FLZ201-203-205-231915-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-Covington AL-Crenshaw AL-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Inland FL-
1213 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...SOUTHWESTERN MONROE...SOUTHERN CRENSHAW...
ESCAMBIA...CONECUH...COVINGTON...NORTHERN OKALOOSA...NORTHEASTERN
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 215 PM CDT...
At 1212 PM CDT, scattered clusters of strong thunderstorms will
continue through the afternoon across the area.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Atmore, Opp, Brewton, Evergreen, Florala, Century,
Flomaton, McCullough, East Brewton, Uriah, Brantley, McKenzie, River
Falls, Castleberry, Jay, Red Level, Laurel Hill, Lockhart and Dozier.
LAT...LON 3153 8620 3099 8619 3099 8639 3096 8639
3094 8760 3098 8759 3100 8762 3124 8762
3125 8765 3135 8763 3171 8615 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 1712Z 264DEG 33KT 3105 8656Special weather statement, Jun 23, 2:40 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Tue Jun 23 2020
ALZ261-262-264-FLZ201-232030-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Escambia Inland FL-
240 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MOBILE...CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 330 PM CDT...
At 239 PM CDT, the strong thunderstorm was located 8 miles east of
Satsuma, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bay Minette, Creola, Stapleton, Axis and I65 And AL 225.
LAT...LON 3069 8796 3071 8794 3071 8795 3070 8796
3093 8806 3100 8761 3100 8754 3075 8748
3068 8790 3068 8792 3072 8794 3075 8792
3075 8795 3068 8793 3069 8794 3068 8795
TIME...MOT...LOC 1939Z 262DEG 20KT 3083 8792Local storm report, Jun 23, 4:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 E POINT CLEAR 30.47N 87.87W
06/23/2020 BALDWIN AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVEN POWER POLES
DOWN NEAR THE INTERSECTION OF COUNTY ROAD 13
AND COUNTY ROAD 32. TIME ESTIMATED BY RADAR.
PICTURES VIA SOCIAL MEDIA.
&&
BBLocal storm report, Jun 23, 4:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
418 PM CDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM MARINE TSTM WIND WALLACE TUNNEL 30.69N 88.04W
06/23/2020 M41 MPH MOBILE AL MESONET
MESONET STATION EW6967 MOBILE REPORTED A 36
KNOT (41 MPH) MARINE THUNDERSTORM WIND GUST.
&&
BBSpecial weather statement, Jun 23, 4:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
421 PM CDT Tue Jun 23 2020
ALZ052-053-055-056-059-232200-
Clarke AL-Monroe AL-Conecuh AL-Escambia AL-Washington AL-
421 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
MONROE...EAST CENTRAL WASHINGTON...CENTRAL CLARKE...NORTH CENTRAL
ESCAMBIA AND CONECUH COUNTIES UNTIL 500 PM CDT...
At 421 PM CDT, the strong thunderstorm was located 12 miles northwest
of Uriah, or 12 miles west of Frisco City, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Monroeville, Jackson, Evergreen, Frisco City, Grove Hill, Peterman,
Uriah, Whatley, Castleberry, Excel, Repton and I65 And US 84.
LAT...LON 3164 8690 3154 8685 3120 8690 3127 8768
3130 8771 3129 8779 3128 8779 3129 8797
3172 8790
TIME...MOT...LOC 2121Z 283DEG 17KT 3146 8762Special weather statement, Jun 23, 4:24 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
424 PM CDT Tue Jun 23 2020
ALZ059-261-262-264-FLZ201-232215-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Escambia Inland FL-
424 PM CDT Tue Jun 23 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, the strong thunderstorm was located 4 miles west of
I65 And AL 225, or 7 miles northeast of Creola, moving east at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bay Minette, Atmore, Creola, Stockton, Axis, Mount Vernon, I65 And AL
225 and Movico.
LAT...LON 3081 8792 3089 8789 3090 8789 3092 8791
3089 8790 3087 8790 3085 8791 3082 8793
3088 8813 3109 8807 3106 8747 3069 8755
TIME...MOT...LOC 2124Z 280DEG 21KT 3095 8793The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:28 AM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 2 hr |
| Jun 23, 11:42 AM CDT | Special Marine Warning | MOB | 48 min | |
| Jun 23, 12:13 PM CDT | Special Weather Statement | MOB | Conecuh, Covington, Escambia | 2 hr |
| Jun 23, 12:20 PM CDT | Special Marine Warning | MOB | 115 min | |
| Jun 23, 1:33 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 23, 2:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| Jun 23, 4:21 PM CDT | Special Weather Statement | MOB | Clarke, Conecuh, Monroe | 39 min |
| Jun 23, 4:24 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 38 min |
| Jun 23, 5:04 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 116 min |
| Jun 23, 5:13 PM CDT | Special Weather Statement | MOB | Monroe | 47 min |
| Jun 23, 5:56 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.